Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 9, 2020, 1:21 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 9, 2020, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Holt County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
893 WWUS83 KLBF 091821 SPSLBF Special Weather Statement National Weather Service North Platte NE 121 PM CDT Tue Jun 9 2020 NEZ010-091900- Holt NE- 121 PM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 200 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near Chambers, or 20 miles southwest of O'neill, moving north at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... O'Neill, Chambers and Emmet. This includes the following highways... Highway 20 between mile markers 294 and 310. Highway 281 between mile markers 169 and 197. LAT...LON 4210 9869 4212 9893 4268 9890 4265 9854 TIME...MOT...LOC 1820Z 186DEG 31KT 4219 9880 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:43 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 9, 12:43 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1243 PM CDT Tue Jun 9 2020 .UPDATE... Issued at 1144 AM CDT Tue Jun 9 2020 Radar is filling up with rain and showers a bit slower than the model based forecast suggested. So slowed things up a bit. Added 5 mph to the gusts using the HRRR model. Wind gusts should pick up across Custer county this afternoon where an area of deeper mixing will occur. Farther west, the HRRR indicates lower wind gusts. This is a result of rain and cooler temperatures causing less mixing. && .SHORT TERM...(Today through Tuesday night) Issued at 407 AM CDT Tue Jun 9 2020 Near term concerns revolve around the continuing potential for heavy rain and significant winds ongoing or expected to develop later this morning. Satellite analysis depicts a strong shortwave trough centered over the central Rockies with the remnants of TC Cristobal moving up into the middle Mississippi Valley. Morning rain and thunderstorms are being driven by strong frontogenesis as a strong cool front surges south and east across much of the area. Some elevated instability remains with SPC Mesoanalysis depicting upwards of 1000 j/kg MUCAPE across the area. This is expected to diminish through the day as CAA depletes lapse rates aloft and drier air works in. Fgen will gradually shift east through the day and weaken as the front pushes further south and east and WAA focuses further south. A strong cyclone will develop across Kansas thanks in part to a modest coupled-jet setup. This will allow mass fields to increase in response to the deepening system and lead to a deformation area setting up across the area. A break from the precipitation appears likely through late morning across much of the area before the aforementioned deformation band sets up and allows the regeneration of rain and a few thunderstorms across the area. Latest trends have been to shift the focus of this further south and east of the area. As such, have decreased PoPs slightly during the afternoon and evening hours. The system will continue to track east through the late afternoon and evening, dragging with it the last of the precipitation, which should clear the area by early Wednesday morning. With respect to the winds today...the surface boundary moving through is fairly strong...with pressure rises approaching 6 hPa/hour south of Highway 2...and this will help generate a strong pressure gradient from north to south. Given progression of the front and already seeing reports of gusts approaching 50 knots across the NE Panhandle into southwest Nebraska, made the decision to bump up the start time of the High Wind Warning to 08z as well as expand to include Garden through Custer Counties. Held off on including Grant through Wheeler Counties given later arrival of winds as well as further displacement from greater pressure rises and core of h85 jet max. Will need to monitor through day for any additional expansions. Winds should begin to decrease during the evening hours as the system moves further east and begins to fill in. Thinking wind gusts will climb to 50+ for most locations with the exception of for the far northwest Sandhills, but 60 mph and higher gusts are likely to remain generally along and south of Highway 92. Highs on Tuesday will be much cooler than what we've been seeing lately and feel like a Fall day when combined with the expected winds. Highs will range from the low 50s to low 60s...nearly 25 degrees below normal in spots. Lows Tuesday night will be chilly, falling into the low 40s across the west to low 50s in the east thanks to the dry Canadian airmass working in. .LONG TERM...(Wednesday through Monday) Issued at 407 AM CDT Tue Jun 9 2020 Beginning 12z Wednesday. The period begins with broad northwest flow aloft as mid-level heights rise behind the departing system. The last of the precipitation will have exited the area. Modest ridging will develop across the Great Basin with surface high pressure in place to the west. Generally tranquil weather is expected over the following few days with a strengthening ridge across the southern Plains. This will allow warmer temperatures to work their way back in with h85 temperatures returning to the mid-teens by Wednesday and the 20s by Thursday. This will translate to a relatively cool day on Wednesday but right back to above-normal temperatures for Thursday through the weekend. Given ridging continues to build in through at least Saturday, thinking chances for precipitation are pretty insignificant if not non-existent through that time. Ridge axis will begin to shift east of the area by Sunday. Subtle timing differences on this feature between the ECMWF and GFS also mean different timing on return for precipitation chances. GFS is quicker...likely owing to a strong mid-level disturbance upstream and thus develops a stronger low-level jet Saturday evening. Meanwhile the ECMWF is slower with the troughing in the west...likely due to interaction with a smaller disturbance moving onshore California and thus keeps Saturday dry. Will meet in the middle and keep Slight Chance PoPs in place across the western zones. Beyond that, precipitation chances will be on the increase as both models...to varying strengths...advertise a strong disturbance tracking along the Canadian border. This will drop another cool front into the area in the Sunday/Monday timeframe with rain and thunderstorm chances, but increasing uncertainty beyond that. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1228 PM CDT Tue Jun 9 2020 Models are in fair agreement with variable cloud heights across the area this afternoon through 10/00Z. As the upper low/trough moves east of the Plains clouds will lift and precip ending before midnight CT. Isolated to widely scattered thunderstorms remain possible that will bring brief reduced visibility and lowered ceilings. Wind shear will remain problemmatic through 05Z with high winds diminishing across the southwest and west central beyond 03Z. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ022-035>038-056>059-069>071. Flood Watch until 7 PM CDT this evening for NEZ006>010-026>028- 038. && UPDATE...CDC SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Keck
Hazardous weather outlook, Jun 9, 10:53 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1053 AM CDT Tue Jun 9 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-101600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1053 AM CDT Tue Jun 9 2020 /953 AM MDT Tue Jun 9 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. A High Wind Warning is in effect for west central and southwest Nebraska through 9 pm CDT / 8 pm MDT this evening. North winds at 30 to 40 mph and gusts to 60 mph are forecast. Refer to the latest warning statement for full details. General thunderstorms are forecast this afternoon and evening across most of the area. A marginal risk for severe storms extends across the southeast portions of Wheeler and Custer counties. Hail and strong winds will be the main threats with these thunderstorms. A Flood Watch remains in effect until 7 pm CDT for portions of north central Nebraska. An additional 1 to 2 inches are possible that could lead to additional flood impacts. Refer to the latest flood statement for full details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... If storm hazards or impacts are observered forward details to the office. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 9, 12:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HEAVY RAIN STAPLETON 41.48N 100.51W
06/09/2020 M3.86 INCH LOGAN NE MESONET
24HR RAINFALL STATION EW7579
&&
CCOLELocal storm report, Jun 9, 12:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HEAVY RAIN HALSEY 41.90N 100.27W
06/09/2020 M3.39 INCH THOMAS NE PARK/FOREST SRVC
BESSEY RAWS
&&
CCOLELocal storm report, Jun 9, 12:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HEAVY RAIN 14 NNE BROWNLEE 42.48N 100.52W
06/09/2020 M1.42 INCH CHERRY NE PARK/FOREST SRVC
RAWS 24 HR TOTAL VRFN1
&&
CCOLELocal storm report, Jun 9, 1:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
108 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG 1 W MAXWELL 41.08N 100.54W
06/09/2020 LINCOLN NE LAW ENFORCEMENT
SEMI BLOWN OVER ON INTERSTATE 80
&&
CCOLELocal storm report, Jun 9, 1:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 7 NW PAXTON 41.20N 101.44W
06/09/2020 KEITH NE TRAINED SPOTTER
8 INCH IN DIAMETER TREE BRANCH DOWN. TIME ESTIMATED FROM
RADAR.
&&
CBROWNSpecial weather statement, Jun 9, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 121 PM CDT Tue Jun 9 2020 NEZ010-091900- Holt NE- 121 PM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 200 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near Chambers, or 20 miles southwest of O'neill, moving north at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... O'Neill, Chambers and Emmet. This includes the following highways... Highway 20 between mile markers 294 and 310. Highway 281 between mile markers 169 and 197. LAT...LON 4210 9869 4212 9893 4268 9890 4265 9854 TIME...MOT...LOC 1820Z 186DEG 31KT 4219 9880 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 52 min |
| Jun 8, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 20 min |
| Jun 8, 7:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jun 8, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 48 min |
| Jun 8, 7:42 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 48 min |
| Jun 8, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 44 min |
| Jun 8, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 8, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 44 min |
| Jun 8, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 26 min |
| Jun 8, 8:14 PM CDT | Tornado Warning | LBF | Holt, Rock | 31 min |
| Jun 8, 8:21 PM CDT | Tornado Warning | LBF | Custer | 39 min |
| Jun 8, 8:23 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 9 hr |
| Jun 8, 8:29 PM CDT | Areal Flood Advisory | LBF | Blaine, Custer | 10 hr |
| Jun 8, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 42 min |
| Jun 8, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 41 min |
| Jun 8, 8:37 PM CDT | Special Weather Statement | LBF | Boyd | 23 min |
| Jun 8, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 46 min |
| Jun 8, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 43 min |
| Jun 8, 8:49 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jun 8, 8:58 PM CDT | Areal Flood Advisory | LBF | Logan | 3 hr |
| Jun 8, 9:02 PM CDT | Areal Flood Advisory | LBF | Brown, Rock | 3 hr |
| Jun 8, 9:14 PM CDT | Special Weather Statement | LBF | Garden | 46 min |
| Jun 8, 9:18 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 27 min |
| Jun 8, 9:21 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 39 min |
| Jun 8, 9:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 37 min |
| Jun 8, 9:30 PM CDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 8, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup | 45 min |
| Jun 8, 9:52 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 8, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 48 min |
| Jun 8, 10:01 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 8, 10:04 PM CDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 8, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 42 min |
| Jun 8, 10:20 PM CDT | Areal Flood Advisory | LBF | Boyd, Holt | 6 hr |
| Jun 8, 10:20 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 8, 10:26 PM CDT | Special Weather Statement | LBF | Loup | 49 min |
| Jun 8, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 23 min |
| Jun 8, 10:43 PM CDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 47 min |
| Jun 8, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Jun 8, 10:55 PM CDT | Special Weather Statement | LBF | Rock | 50 min |
| Jun 8, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 40 min |
| Jun 8, 11:14 PM CDT | Special Weather Statement | LBF | Rock | 46 min |
| Jun 8, 11:25 PM CDT | Special Weather Statement | LBF | Grant | 50 min |
| Jun 8, 11:43 PM CDT | Areal Flood Advisory | LBF | Logan | 7 hr |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Jun 8, 11:48 PM CDT | Areal Flood Advisory | LBF | Brown, Rock | 7 hr |
| Jun 9, 12:03 AM CDT | Special Weather Statement | LBF | Keith | 42 min |
| Jun 9, 12:08 AM CDT | Special Weather Statement | LBF | Brown | 37 min |
| Jun 9, 12:19 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 41 min |
| Jun 9, 12:56 AM CDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
| Jun 9, 1:11 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 34 min |
| Jun 9, 2:24 AM CDT | Special Weather Statement | LBF | Deuel | 51 min |
| Jun 9, 9:22 AM CDT | River Flood Warning | LBF | Holt | 34 hr |
| Jun 9, 10:11 AM CDT | Special Weather Statement | LBF | Boyd | 49 min |
| Jun 9, 1:58 PM CDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Wheeler | 47 min |
| Jun 9, 2:38 PM CDT | Areal Flood Advisory | LBF | Holt | 15 hr |
| Jun 9, 3:00 PM CDT | Areal Flood Advisory | LBF | Boyd | 44 min |
| Jun 9, 3:34 PM CDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 9, 5:27 PM CDT | Areal Flood Advisory | LBF | Boyd | 20 hr |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.